MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG II; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C69057
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fill patient identifier is (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg ii reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.Per fda safety communication on 19may2021: results from currently authorized sars-cov-2 antibody tests should not be used to evaluate a persons level of immunity or protection from covid-19 at any time, and especially after the person received a covid-19 vaccination.While a positive antibody test result can be used to help identify people who may have had a prior sars-cov-2 infection, more research is needed in people who have received a covid-19 vaccination.No manufacturer guarantees both a specificity and sensitivity of 100%.The concentration of sars-cov-2 igg in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, diversity of antibodies and reagent specificity.Differences in each individual assay are expected.The access assays is not labelled for vaccine response detection.The performance of our serology assays has not been established in individuals that have received a covid-19 vaccine.Depending upon the vaccine administered, the antibodies generated may be different and therefore the test result may differ depending upon the specific antibody being detected by the assay in use in the laboratory.Different vaccines do not elicit the same immune response.All immune responses are different therefore differences in patient responses are expected after vaccination.In conclusion, the cause of this event cannot be determined with the available information.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021, the customer reported one non-reactive sars-cov-2 igg ii (access sars-cov-2 igg ii assay, part number c69057, lot number 124141) result was generated for one vaccinated patient on the customer's unicel dxi 800 access immunoassay analyzer (part number 973100 and serial number (b)(4)).The customer reported a non-reactive sars-cov-2 igg ii patient result of 2.9 au/ml obtained on (b)(6) 2021 (non reactive: < 10 au/ml).This result was discordant with the abbott sars-cov-2 igg result of 21.47 ui (bau)/ml [151.2 au/ml]).Cut-off is 50 au/ml.The patient received two doses of the pfizer vaccine, the latest dose was received at the end of (b)(6).No affect to patients or end-users has been reported in connection with this event.No hardware errors or issues with other assays were reported in conjunction with this event.System check passed on 31may2021.Calibration passed on 2apr2021 with reagent lot 124141 and calibrator lot 922915.Quality control (qc) was passing within the laboratorys established ranges.There were no issues with sample integrity reported by the customer.Sample information such as sample collection tube used, centrifugation time and speed, storage or handling was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG II
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11998119
Report Number2122870-2021-00084
Device Sequence Number14349744
Product Code QKO
UDI-Device Identifier15099590742744
UDI-Public(01)15099590742744(17)210531(11)201201(10)124141
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue NumberC69057
Device Lot Number124141
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1